MAUDE Adverse Event Report: SONOVA AG PHONAK AUDÉO P90-R; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANA

SONOVA AG PHONAK AUDÉO P90-R; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANA
Model Number 0500771P5
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Sonova was notified about an incident concerning a patient with dementia who swallowed the entire hearing aid.The patient has been taken to the er.At the time of this notification there was no medical issues or sickness, and the er was following aid through intestines.
 
Additional Manufacturer Narrative
The manufacturer investigated the incident.The incident was reported to the fda because the audéo p-r contains a built-in lithium-ion battery, and swallowing the device may potentially be harmful to health.(4112): the patient has dementia, and the manufacturer believes the swallowing of the device was unintentional.Physicians confirmed through imaging that the hearing aid had passed naturally.The hcp reported that the patient did not experience any injuries related to this incident, and the patient is doing well.(4109): the manufacturer has not identified any market trends related to hearing aid swallowing at any time point.(4114): swallowed and subsequently passed devices are considered biohazardous and therefore are not returned for analysis.(36): the manufacturer reviewed the device technical file, including the risk assessment and the ifu.The hearing aid is designed to be worn behind the ear so that amplified sound waves can be directed to the eardrum to compensate for impaired hearing.Due to the anatomy of the ear and ear canal, hearing aids and their components must be small in size.As with all small objects, there is a possibility that the device or its parts may be accidentally swallowed by the user or a third person.Accordingly, warnings are included in the user guide to explain what actions should be taken in the event of swallowing and to identify populations at greater risk.As this risk is not unique to hearing aids but applies generally to small objects, the manufacturer concluded that the device is appropriately designed and that the benefits of the device outweigh the associated risks.The risk management file and the ifu already address the presence of the built-in lithium-ion battery, the risk of device swallowing, and appropriate patient information and warnings, including instructions on what to do if the device is swallowed.No device malfunction or labeling issue was identified.

Brand Name
PHONAK AUDÉO P90-R
Common Device Name
HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANA
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, 8712
SZ   8712
MDR Report Key25149735
Report Number3005085999-2026-00008
Device Sequence Number10730247
Product Code OSM
UDI-Device Identifier07613389350951
UDI-Public(01)07613389350951
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number0500771P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown